Advertisement

To the Editor—COVID-19 vaccination and torsades de pointes

Open AccessPublished:June 01, 2022DOI:https://doi.org/10.1016/j.hrcr.2022.05.019
      We read the publication on “Torsades de Pointes Following Vaccination for COVID-19.”
      • Abrich V.
      • Olshansky B.
      Torsades de pointes following vaccination for COVID-19.
      Abrich and Olshansky reported the case and discussed the interrelationship. We agree that the COVID-19 vaccine has the potential to induce side effects, such as irregular heart rhythm. The current case may or may not indicate an adverse reaction to the COVID-19 vaccination. It’s impossible to draw any conclusions because there’s no information on prevaccination health or cardiac rhythm. There’s a potential that a background personal disease or a concurrent medical problem will cause cardiac rhythm problems. For example, a COVID-19 vaccination recipient may have a concomitant dengue infection,
      • Kebayoon A.
      • Wiwanitkit V.
      Dengue after COVID-19 vaccination: possible and might be missed.
      and in some dengue instances, torsades de pointes may occur.
      • Virk H.U.
      • Inayat F.
      • Rahman Z.U.
      Complete heart block in association with dengue hemorrhagic fever.
      It is crucial to rule out other probable etiologies for any cardiac problem following COVID-19 vaccination.

      References

        • Abrich V.
        • Olshansky B.
        Torsades de pointes following vaccination for COVID-19.
        HeartRhythm Case Rep. 2022 Apr 9;
        • Kebayoon A.
        • Wiwanitkit V.
        Dengue after COVID-19 vaccination: possible and might be missed.
        Clin Appl Thromb Hemost. 2021; 2710760296211047229
        • Virk H.U.
        • Inayat F.
        • Rahman Z.U.
        Complete heart block in association with dengue hemorrhagic fever.
        Korean Circ J. 2016; 46: 866-869

      Linked Article

      • Author’s Reply—COVID-19 vaccination and torsades de pointes
        HeartRhythm Case ReportsVol. 8Issue 8
        • Preview
          We appreciate the comments Drs Mungmunpuntipantip and Wiwanitkit have regarding our case report “Torsades de Pointes Following Vaccination for COVID-19.”1 While we agree that it is impossible to draw definitive conclusions regarding causality of the ventricular arrhythmia seen in our patient, our report raises concerns about the COVID-19 vaccinations she received. She was otherwise healthy and asymptomatic until she developed syncope 1 month after the second vaccination and suffered a cardiac arrest within 12 hours after receiving the booster.
        • Full-Text
        • PDF
        Open Access